Alert archive / Massachusetts / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Boston/Norton, MA

January 27, 20086 counties in Massachusetts

NWS Boston/Norton, MA issued this winter storm warning at Jan 27, 2008, 8:50 PM EST for 6 counties in Massachusetts. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 8:50 PM EST (01:50 UTC)
Expired
Jan 28, 2008, 7:55 AM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 280150
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
850 PM EST SUN JAN 27 2008

...NEAR BLIZZARD CONDITIONS ON CAPE COD WILL CONTINUE IN BANDS THROUGH
AT LEAST 2 AM WITH 55 MPH WIND GUSTS CAUSING POWER OUTAGES AND SEAS
TO 25 FEET BATTERING THE EAST PARTS OF NANTUCKET AND CHATHAM...

.INTENSIFYING LOW PRESSURE ABOUT 200 NM SOUTHEAST OF NANTUCKET
THIS EVENING WILL DRIFT EAST NORTHEAST MONDAY...FINALLY WEAKENING
IN ITS TUESDAY DEPARTURE FOR NOVA SCOTIA.

MAZ019-022>024-280800-
/O.UPG.KBOX.SN.Y.0004.000000T0000Z-080128T0900Z/
/O.NEW.KBOX.WS.W.0003.080128T0150Z-080128T1200Z/
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET
850 PM EST SUN JAN 27 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

THE WARNING INCLUDES ALL OF CAPE COD AND THE ISLANDS AS WELL AS
COASTAL PLYMOUTH COUNTY.

TRAVEL ON CAPE COD IS NOT RECOMMENDED UNLESS ABSOLUTELY NECESSARY.
FOLLOW THE ADVICE OF LOCAL OFFICIALS.

SNOW WILL CONTINUE AT VARYING RATES ACROSS CAPE COD AND THE ISLANDS
AS WELL AS SOUTHEAST PLYMOUTH COUNTY MASSACHUSETTS THROUGH MIDNIGHT...THEN
SLOWLY EASE DURING THE EARLY MORNING HOURS.

THE COMBINATION OF HEAVY SNOW AND WIND DRIVEN BLOWING SNOW WILL AT
TIMES MAKE NEAR BLIZZARD CONDITIONS IN THE WARNING AREA.

THE PRIMARY TARGET IS CAPE COD WHERE A FOOT OF SNOW WILL OCCUR IN
SOME SPOTS WHILE MANY OTHER AREAS HAVE STORM TOTALS AROUND 5 OR 6
INCHES.

DRIFTS OF 3 TO 4 FEET WILL OCCUR FROM SOUTHEAST PLYMOUTH COUNTY
ACROSS CAPE COD.

TRAVEL MAY BECOME IMPASSABLE AT TIMES TONIGHT DUE TO THE SEVERITY OF
THE BLOWING AND DRIFTING SNOW. 

STORM TOTALS IN SOUTHEAST PLYMOUTH COUNTY...MARTHA VINEYARD AND
NANTUCKET WILL PROBABLY AVERAGE BETWEEN 4 AND 8 INCHES.

EVEN WHEN THE SNOW DIMINISHES AFTER MIDNIGHT...OCCASIONALLY SEVERE BLOWING
AND DRIFTING WILL CONTINUE INTO THE MONDAY MORNING DAYLIGHT HOURS...
ESPECIALLY FROM PROVINCETOWN TO WELLFLEET...CHATHAM AND HYANNIS AS
WELL AS NANTUCKET.

BE PREPARED FOR TRAVEL DELAYS LINGERING INTO FORENOON MONDAY. 

WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES
OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE INCHES IN A
24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED
SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES.

$$

MAZ021-280800-
/O.CON.KBOX.SN.Y.0004.000000T0000Z-080128T0900Z/
SOUTHERN PLYMOUTH MA-
INCLUDING THE CITY OF...MATTAPOISETT
850 PM EST SUN JAN 27 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING...THEN BEGIN TO LESSEN IN
INTENSITY AFTER MIDNIGHT AS THE STORM HEADS OUT TO SEA.

STORM TOTALS OF AT LEAST FOUR INCHES CAN BE EXPECTED.

THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE ADVERSE TRAVEL
CONDITIONS THIS EVENING AS VISIBILITIES MAY OCCASIONALLY LOWER TO ONE
HALF MILE OR LESS.

IN ADDITION THE COMBINATION OF WET SNOW AND VERY WINDY CONDITIONS
WILL CAUSE SOME SCATTERED POWER OUTAGES.

CONDITIONS WILL IMPROVE STEADILY PRIOR TO THE MONDAY MORNING
COMMUTE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DRAG
4 follow-up statements
000 
WWUS41 KBOX 280343
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1043 PM EST SUN JAN 27 2008

...NEAR BLIZZARD CONDITIONS ON CAPE COD WILL CONTINUE IN BANDS THROUGH
AT LEAST 5 AM WITH 55 MPH WIND GUSTS CAUSING POWER OUTAGES AND SEAS TO
AT LEAST 25 FEET BATTERING THE EAST PARTS OF NANTUCKET AND CHATHAM WITH
COASTAL FLOODING AND SERIOUS BEACH EROSION FOR THE PREDAWH HIGH TIDE
CYCLE...

.INTENSIFYING LOW PRESSURE ABOUT 150 NM SOUTHEAST OF NANTUCKET THIS EVENING
WILL DRIFT EAST MONDAY...FINALLY WEAKENING IN ITS TUESDAY DEPARTURE FOR
NOVA SCOTIA.

MAZ018-020-280800-
/O.EXB.KBOX.WS.W.0003.000000T0000Z-080128T0800Z/
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
INCLUDING THE CITIES OF...BROCKTON...FALL RIVER...NEW BEDFORD
1043 PM EST SUN JAN 27 2008

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 AM EST MONDAY. 

THIS WARNING EXPANSION IS FOR NORTHWEST PLYMOUTH COUNTY AND SOUTH
COASTAL BRISTOL COUNTY.

OCCASIONALLY HEAVY SNOW IN THIS AREA WILL DIMINISH AND END BY 3 AM
BUT SOME BLOWING AND DRIFTING WILL CONTINUE THROUGH DAYBREAK. DELAYS
MAY EXTEND INTO THE EARLY PART OF THE MORNING COMMUTE DUE TO CLEANING
UP OF SNOW COVERED ROADS. 

GENERAL STORM TOTALS IN THIS AREA WILL BE BETWEEN 4 AND 8 INCHES...INCLUSIVE
OF THE SNOWFALL THAT OCCURRED EARLIER TODAY. 

WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES
OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE INCHES IN A
24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED
SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES.

$$

MAZ021-280930-
/O.UPG.KBOX.SN.Y.0004.000000T0000Z-080128T0900Z/
/O.EXA.KBOX.WS.W.0003.000000T0000Z-080128T1200Z/
SOUTHERN PLYMOUTH MA-
INCLUDING THE CITY OF...MATTAPOISETT
1043 PM EST SUN JAN 27 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

OCCASIONALLY HEAVY SNOW WILL DIMINISH DURING THE PREDAWN HOURS BUT
NOT BEFORE GENERAL STORM TOTALS OF 6 TO 10 INCHES. THESE TOTALS INCLUDE
SNOWFALL THAT OCCURRED EARLIER THIS AFTERNOON AND EVENING.

GUSTY NORTH WIND WINDS TO 35 MPH WILL CONTINUE BLOWING AND DRIFTING
THROUGH SUNRISE.  MONDAY MORNING COMMUTER DELAYS ARE FORESEEN. 

TRAVEL IS NOT RECOMMENDED OVERNIGHT.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES
OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE INCHES IN A
24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED
SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES.

$$

MAZ019-022>024-280930-
/O.CON.KBOX.WS.W.0003.000000T0000Z-080128T1200Z/
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET
1043 PM EST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

THE WARNING INCLUDES ALL OF CAPE COD AND THE ISLANDS AS WELL AS
COASTAL PLYMOUTH COUNTY.

TRAVEL ON CAPE COD IS NOT RECOMMENDED UNLESS ABSOLUTELY NECESSARY.
FOLLOW THE ADVICE OF LOCAL OFFICIALS. THIS CAN BE A LIFE THREATENING
SITUATION IF YOU SLIDE OFF THE ROAD IN THE RURAL STRETCHES OF CAPE
COD.  

SNOW WILL CONTINUE AT VARYING RATES ACROSS CAPE COD AND THE ISLANDS
AS WELL AS SOUTHEAST PLYMOUTH COUNTY MASSACHUSETTS THROUGH 1 AM.

AFTER 3AM...THE BAND OF HEAVY SNOW WILL BE CONFINED TO THE LOWER AND
OUTER CAPE AS WELL AS NANTUCKET.

THE COMBINATION OF HEAVY SNOW AND WIND DRIVEN BLOWING SNOW WILL
AT TIMES MAKE NEAR BLIZZARD CONDITIONS IN THE WARNING AREA.

THE PRIMARY TARGET IS CAPE COD WHERE AT LEAST 12 INCHES WILL OCCUR IN
SOME SPOTS WHILE MANY OTHER AREAS HAVE STORM TOTALS AROUND 7 INCHES.

DRIFTS OF 3 TO 4 FEET WILL OCCUR FROM SOUTHEAST PLYMOUTH COUNTY
ACROSS CAPE COD.

TRAVEL MAY BECOME IMPASSABLE AT TIMES OVERNIGHT DUE TO THE SEVERITY OF
THE BLOWING AND DRIFTING SNOW.

FINAL STORM TOTALS IN SOUTHEAST PLYMOUTH COUNTY...MARTHA VINEYARD AND
NANTUCKET WILL PROBABLY AVERAGE BETWEEN 5 AND 10 INCHES.

OCCASIONALLY SEVERE BLOWING AND DRIFTING WILL CONTINUE THROUGH MONDAY
AFTERNOON ON THE OUTER AND LOWER CAPE AS WELL AS NANTUCKET WITH WIND
GUSTS PAST 45 MPH. THIS WILL BE ESPECIALLY TRUE FOR THE PROVINCETOWN
TO WELLFLEET STRETCH OF ROUTE 6. 

BE PREPARED FOR TRAVEL DELAYS LINGERING THROUGH AT LEAST FORENOON
MONDAY.

WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ017-RIZ007-280800-
/O.NEW.KBOX.WW.Y.0003.080128T0343Z-080128T0800Z/
NORTHERN BRISTOL MA-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...NEWPORT
1043 PM EST SUN JAN 27 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST MONDAY. 

STORMS TOTALS OF 2 TO 5 INCHES IN THE ADVISORY AREA INCLUDE SNOWFALL
FROM EARLIER TODAY. THE SNOW WILL BE DIMINISHING AND ENDING BY 3AM IN
NORTHWEST BRISTOL COUNTY MASSACHUSETTS AND NEWPORT COUNTY RHODE ISLAND.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND
SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED
TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY
SPOTS CAN EASILY DEVELOP.

$$

DRAG
000 
WWUS41 KBOX 280845
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 AM EST MON JAN 28 2008


MAZ019-021-023-280945-
/O.CAN.KBOX.WS.W.0003.000000T0000Z-080128T1200Z/
EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...PLYMOUTH...MATTAPOISETT...
VINEYARD HAVEN
345 AM EST MON JAN 28 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE REMAINING
TIME OF THE WINTER STORM WARNING POSTED EARLIER FOR SOUTHEAST
PLYMOUTH COUNTY MASSACHUSETTS.

OTHER THAN A FEW FLURRIES EARLY THIS MORNING AND REMAINING BLOWING AND
DRIFTING SNOW...THE STORM IS ESSENTIALLY FINISHED FOR SOUTHEAST PLYMOUTH
COUNTY.


$$

MAZ022-024-281300-
/O.EXT.KBOX.WS.W.0003.000000T0000Z-080128T1300Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
345 AM EST MON JAN 28 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

THE WARNING ONLY INCLUDES CAPE COD AND THE ISLAND OF NANTUCKET. 

WHILE THE WORST OF THIS STORM HAS ALREADY OCCURRED...THERE WILL BE CONSIDERABLE
BLOWING AND DRIFTING OF THE 6 TO 12 INCHES OF SNOW THAT FELL BETWEEN NOON
SUNDAY AND EARLY TODAY.

ONE OR 2 MORE BANDS OF BRIEFLY SIGNIFICANT SNOW SHOWERS SHOULD CROSS
THE CAPE AND NANTUCKET THIS MORNING WITH AN ADDITIONAL INCH OR 2
AFTER 4 AM.

TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT
ON ANY UNPLOWED OR UNTREATED SURFACES.

AFTER SUNRISE....TRAVEL CONDITIONS WILL GRADUALLY IMPROVE BUT BE ALERT
FOR SLIPPERY STRETCHES OF PAVEMENT DUE TO BLOWING AND DRIFTING OF
SNOW ALL DAY LONG...ESPECIALLY THE WIDE OPEN RURAL SEGMENTS OF ROUTE 6.

$$


DRAG
000 
WWUS41 KBOX 281104
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
604 AM EST MON JAN 28 2008

MAZ022-024-281300-
/O.CON.KBOX.WS.W.0003.000000T0000Z-080128T1300Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
604 AM EST MON JAN 28 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

THE WARNING ONLY INCLUDES CAPE COD AND THE ISLAND OF NANTUCKET.

WHILE THE WORST OF THIS STORM HAS ALREADY OCCURRED...THERE WILL
BE CONSIDERABLE BLOWING AND DRIFTING OF THE 6 TO 12 INCHES OF
SNOW THAT FELL BETWEEN NOON SUNDAY AND EARLY TODAY.

ONE FINAL BAND OF SIGNIFICANT SNOW IS CURLING SOUTH FROM COASTAL MAINE
AND SHOULD ARRIVE AT PROVINCETOWN AROUND 8 AM. THIS COULD BRING AN
ADDITIONAL INCH IN AN HOURS TIME....ESPECIALLY PROVINCETOWN TO
WELLFLEET AND CHATHAM.

TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE
DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES.

TRAVEL CONDITIONS WILL GRADUALLY IMPROVE DURING MIDDAY BUT BE ALERT
FOR SLIPPERY STRETCHES OF PAVEMENT DUE TO BLOWING AND DRIFTING OF
SNOW ALL DAY LONG...ESPECIALLY THE WIDE OPEN RURAL SEGMENTS OF ROUTE
6.

$$


DRAG
000 
WWUS41 KBOX 281255
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
755 AM EST MON JAN 28 2008


MAZ022-024-281400-
/O.CAN.KBOX.WS.W.0003.000000T0000Z-080128T1300Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
755 AM EST MON JAN 28 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON WILL ALLOW THE WINTER STORM
WARNING TO EXPIRE ON TIME AT 8 AM FOR CAPE COD AND NANTUCKET. 
HOWEVER...BANDS OF LIGHT SNOW SHOWERS MAY CONTINUE TO AFFECT THE
REGION THROUGH EARLY AFTERNOON BEFORE GRADUALLY TAPERING OFF AND
PUSHING TO THE EAST OF THE REGION. AN ADDITIONAL ONE INCH OF SNOW
ACCUMULATION IS POSSIBLE ACROSS THE REGION THROUGH EARLY AFTERNOON.
IN ADDITION...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL
CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES
ACROSS THE REGION THIS MORNING. SNOW MAY ALSO BLOW BACK ON TO ROADS
THAT HAVE ALREADY BEEN PLOWED.

$$

FRANK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 8:34 PM EST, 16 minutes earlier.

Area forecast discussion, Jan 27, 8:34 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
834 PM EST SUN JAN 27 2008

.SYNOPSIS...
A MAJOR STORM PRODUCING NEAR BLIZZARD CONDITIONS ON CAPE COD WILL
DRIFT SLOWLY OUT TO SEA AND WEAKEN MONDAY AND TUESDAY. A COLD FRONT
WILL CROSS THE REGION WEDNESDAY...FOLLOWED BY DRY HIGH PRES THURSDAY
AND THURSDAY NIGHT. LOW PRESSURE WILL MOVE OUT OF THE OHIO VALLEY
FRIDAY...TRACKING ACROSS NEW ENGLAND FRIDAY NIGHT AND INTO THE MARITIMES
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WE COULD NOT SIT ON THIS WITHOUT A WARNING. WE MAY EVENTUALLY VERIFY
THIS AS A BLIZZARD FOR CAPE COD BUT WONT KNOW TIL MORNING WHEN WE
CAREFULLY LOOK BACK. CERTAINLY NEAR BLIZZARD CONDITIONS AT THIS TIME
AND BIG SNOW GROWTH POSSIBLE IN BANDS THRU 06Z. WHILE CRITERIA AMOUNTS
MAY NOT BE MET IN MUCH OF THE AREA...50 MPH WIND GUSTS AND ADVISORY
SNOW QUALIFY IN MY MIND AS WARNING .. PUBLIC IMPACT.

WE EXPANDED WARNING INTO COASTAL PLYMOUTH COUNTY. TOO MUCH 1/2 SM IN
SNOW AND WE HEAR OF DRIFTS GREATER THAN A FOOT IN SE PYM COUNTY.

WE ALSO HEAR OF 2 INCHES/HR VCNTY SANDWICH ENDING 730PM. 6 INCHES AT
SANDWICH. BREWSTER 7 INCHES NOW.

STATEMENTS WILL REPOST IN A FEW MINUTES.

ZONES PFM AFM ARE OUT.

HIGH WIND WARNINGS REMAIN IN EFFECT GIVEN A LOW LEVEL NORTHEAST JET
UP TO 60 KT ACROSS THE CAPE AND ISLANDS WITH A WIND ADVISORY ISSUED
FOR COASTAL PLYMOUTH COUNTY. WND TIMING WAS CUT BACK TO 09Z

MINOR SPLASHOVER EXPECTED DURING THE TIME OF HIGH TIDE ALONG THE
EASTERN MASSACHUSETTS COAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MONDAY...MORNING SNOW SHOWERS ACROSS OUTER CAPE COD AND
NANTUCKET ISLAND...OTHERWISE COOL AND DRY AIR WILL OVERSPREAD THE
REGION. GENERALLY STAYED CLOSE TO MOS GUIDANCE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
WEAKENING STORM WILL DRIFT EWD OUT TO SEA MON NGT.  STILL SOME
GUSTY WINDS ON THE CAPE/ISLANDS MON EVENING BUT DIMINISHING WINDS
OVERNIGHT AS SFC RIDGE APPROACHES.  A FEW LINGERING RA/SNW SHOWERS
POSSIBLE ON THE CAPE IN THE EVENING THEN GRADUAL CLEARING...WITH
MOSTLY CLEAR SKIES MON NGT REST OF SNE.

MED RANGE GUIDANCE IN PRETTY GOOD AGREEMENT ON LARGE SCALE PATTERN
IN THE EXTENDED RANGE WITH PERSISTENT WESTERN ATLANTIC RIDGE KEEPING
MAINLY SW FLOW AND NO ARCTIC AIR.  BUT THERE WILL BE ONE POTENTIAL
WINTRY EVENT ON FRI AS STRONG SFC HI TO THE NE TRIES TO LOCK IN COLD
AIR FOR AWHILE.

TUE...WEAK RIDGE QUICKLY MOVES EAST OF SNE WITH OVERUNNING CLOUDS
INCREASING FROM WEST TO EAST.  WE KEPT A DRY FORECAST TUE DESPITE
LOW POPS/QPF FROM GFS AS MAIN FOCUS FOR PRECIP WILL STILL BE TO THE
WEST ASSOCD WITH APPROACHING COLD FRONT.

INCREASING SOUTHERLY LLJ AHEAD OF COLD FRONT WILL BRING A PERIOD OF
SHOWERS TO SNE TUE NIGHT POSSIBLY INTO EARLY WED.  IF THE PRECIP
COMES IN SOON ENOUGH THERE COULD BE A FEW POCKETS OF FZRA IN THE
DISTANT INTERIOR...BUT LOW LEVEL COLD AIR IS LACKING WHICH WILL
LIMIT COVERAGE/DURATION OF ANY FZRA.  TEMPS WILL RISE OVERNIGHT INTO
THE 40S IN THE COASTAL PLAIN AS SOUTHERLY FLOW INCREASES.  IN THE
INTERIOR...EXPECT STEADY OR SLOW RISING TEMPS IN THE 30S.  IT WILL
ALSO BECOME ALONG THE COAST TOWARD 12Z WED AS STRONG LLJ APPROACHES
WITH   50-55 KTS DOWN TO 950 MB.  THERE COULD BE A FEW HOURS OF
GUSTS TO 40 MPH VERY LATE TUE NIGHT OR WED MORNING.

ANY SHOWERS EARLY WED WILL QUICKLY MOVE OFFSHORE AS COLD FRONT
SWINGS THROUGH FOLLOWED BY PARTIAL CLEARING AND STRONG AND GUSTY
WEST WINDS.  MILD HIGH TEMPS WED WILL LIKELY BE ACHIEVED IN THE
MORNING...THEN FALLING IN THE AFTERNOON.

HIGH PRESSURE BUILDS ACROSS NEW ENG THU THEN SETS UP NE OF THE
REGION THU NIGHT.  THIS WILL BE A STRONG HIGH NEARING 1040 MB WHICH
WILL SET THE STAGE FOR POSSIBLE INTERIOR SNOW/ICE EVENT FRI AS LOW
PRESSURE LIFTS NE FROM OHIO VALLEY.

PARTIAL THICKNESS DATA SUGGESTS THERE MAY BE ENOUGH COLD AIR AT
ONSET FOR PRECIP TO START AS SNOW MOST PLACES FRI MORNING...BUT
QUICKLY CHANGING TO RAIN ALONG THE COAST AS WINDS TURN SE.
HOWEVER...SNOW/ICE MAY PERSIST INTO THE AFTERNOON IN THE DISTANT
INTERIOR BEFORE CHANGING TO RAIN...BUT THE DETAILS ARE UNCERTAIN
THIS FAR OUT.

MAINLY DRY WEATHER EXPECTED NEXT WEEKEND WITH ABOVE NORMAL TEMPS.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
TONIGHT...MVFR/IFR CONDITIONS MAINLY EAST OF A MHT-ORH-IJD LINE WITH
PREDOMINANT IFR/LIFR CONDITIONS KACK-KHYA IN SNOW. NE WIND GUSTS
40-50 KT KHYA-KACK THROUGH 09Z.

MONDAY...MVFR/IFR CONDITIONS PARTICULARLY ALONG THE EASTERN
MASSACHUSETTS COAST IN LOW CLOUDS AND LINGERING SNOW SHOWERS
THROUGH 15Z. WIND GUSTS SUBSIDING. MECHANICAL WIND SHEAR.
OTHERWISE VFR.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT...AREAS OF MVFR POSSIBLE EARLY CAPE/ISLANDS...OTHERWISE
VFR WITH MOSTLY CLEAR SKIES.

VFR TUE...LOWERING TO MVFR/IFR TUE NIGHT AS SHOWERS ASSOCD WITH NEXT
FRONT MOVE INTO REGION.  THERE IS A LOW PROB OF LLWS AT HYA/ACK
AROUND 12Z WED ASSOCD WITH STRONG SOUTHERLY LLJ.

CONDITIONS IMPROVING TO VFR WED THROUGH THU...BUT GUSTY POST FRONTAL
WEST WINDS LIKELY DURING WED. MVFR/IFR POSSIBLE FRI.

&&

.MARINE...
STORM WARNINGS CONTINUE ACROSS THE OUTER WATERS TONIGHT WITH GALES
NEAR THE MAINLAND COAST. GUSTS TO 50 KT EXPECTED ACROSS THE OUTER
WATERS THROUGH 09Z WITH SEAS UP TO 22 FT.

WE ARE NOW TO 26 FT AT 44018 WITH 54 KTS. 64 KTS AT 44008 AT 23Z.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
NORTHERLY GALE FORCE WINDS AND HIGH SEAS WILL CONTINUE MONDAY
NIGHT...BUT WILL DIMINISH BELOW SMALL CRAFT CRITERIA ON TUESDAY AS A
WEAK RIDGE BUILDS ACROSS THE WATERS

NEXT FRONT APPROACHES THE REGION TUESDAY NIGHT. MODELS SUGGEST
ANOTHER STRONG LOW LEVEL JET WHICH COULD CAUSE BRIEF PERIOD OF
SOUTHERLY GALES AHEAD OF THE FRONT LATE TUE NIGHT/EARLY WED...THEN
POST FRONTAL WESTERLY GALES WED AFTERNOON AND EVENING.

WINDS BECOMING LIGHT THU AS SFC HIGH BUILDS ACROSS REGION...THEN
ANOTHER PERIOD OF GUSTY E/SE WINDS POSSIBLE FRI AS NEXT STORM
APPROACHES.

&&

.TIDES/COASTAL FLOODING...
ANY COASTAL CONCERNS ARE STILL FORECAST TO PEAK AROUND THE MONDAY
HIGH TIDE CYCLE.  MODEL GUIDANCE CONTINUES TO FORECAST 1 TO 2 FOOT
STORM SURGE AROUND THE MONDAY HIGH TIDES WITH LOW ASTRONOMICAL
TIDES...ONLY SEE SPLASH OVER OR AT MOST MINOR COASTAL FLOODING ON
THE EAST FACING BEACHES OF OUTER CAPE COD AND NANTUCKET. BEACH
EROSION REMAINS A BIG CONCERN FOR THE COASTLINE AS WELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR MAZ021.
     SNOW ADVISORY UNTIL 4 AM EST MONDAY FOR MAZ021.
     HIGH WIND WARNING UNTIL 4 AM EST MONDAY FOR MAZ022-024.
     WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR MAZ019-022>024.
NH...NONE.
RI...NONE.
MARINE...STORM WARNING UNTIL 4 AM EST MONDAY FOR ANZ231-232-250-254-255.
     GALE WARNING UNTIL 10 AM EST MONDAY FOR ANZ230-233>237.

&&

SYNOPSIS...KJC/DRAG 833
NEAR TERM...DRAG/STRAUSS 833
SHORT TERM...STRAUSS
LONG TERM...KJC
AVIATION...KJC/DRAG/STRAUSS
MARINE...KJC/DRAG/STRAUSS 833
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 27, 4:43 PM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EST SUN JAN 27 2008

MAZ022-024-282145-
BARNSTABLE MA-NANTUCKET MA-
443 PM EST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DUE TO THE HIGH ONSHORE WINDS AND LARGE OCEAN SWELLS...MINOR COASTAL
FLOODING AND BEACH EROSION IS POSSIBLE AROUND THE TIME OF HIGH TIDE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-282145-
DUKES MA-
443 PM EST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DUE TO THE HIGH ONSHORE WINDS AND LARGE OCEAN SWELLS...MINOR COASTAL
FLOODING AND BEACH EROSION IS POSSIBLE AROUND THE TIME OF HIGH TIDE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ019-021-282145-
EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
443 PM EST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>018-020-026-NHZ011-012-015-RIZ001>008-282145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
443 PM EST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PERIODS OF LIGHT SNOW MAY ACCUMULATE 1 TO 3 INCHES ACROSS SOUTHEAST
MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF A SNOW/ICE EVENT ON FRIDAY...MAINLY IN THE
INTERIOR AS A STORM TRACKS NORTHEAST FROM THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-250-254-255-282145-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
443 PM EST SUN JAN 27 2008

...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-282145-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
443 PM EST SUN JAN 27 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 27, 3:50 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EST SUN JAN 27 2008

MAZ022>024-280000-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
350 PM EST SUN JAN 27 2008

...STRONG NORTHEAST WINDS AND BANDS OF HEAVY SNOW WILL IMPACT CAPE
COD AND THE ISLANDS THROUGH THIS EVENING...

AT 350 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED BANDS OF
HEAVY SNOW MOVING ONTO CAPE COD AND THE ISLANDS FROM THE ATLANTIC
OCEAN. RADAR INDICATED THESE BANDS WERE WEAKENING AS THEY REACHED THE
CAPE COD CANAL.

EXPECT BANDS OF SNOW TO OCCASIONALLY REDUCE VISIBILITY TO NEAR
ZERO...AND BRING A QUICK INCH OR TWO OF ACCUMULATION THROUGH 7 PM.

IN ADDITION...NORTHEAST WINDS WERE GUSTING AS HIGH AS 45 MPH JUST BEFORE
4 PM...AND WILL INCREASE TO NEAR 55 MPH BY 7 PM ON THE OUTER CAPE AND
NANTUCKET.

THE COMBINATION OF HEAVY SNOW AND STRONG WINDS WILL CREATE HAZARDOUS
TRAVEL CONDITIONS THROUGH THIS EVENING ON CAPE COD AND THE ISLANDS.
BE PREPARED FOR POOR VISIBILITY AND SLICK ROADS IF YOU MUST TRAVEL.

CONDITIONS SHOULD BEGIN TO IMPROVE AFTER 9 PM AS THE SNOW LETS UP...
BUT STRONG AND POTENTIALLY DAMAGING WINDS WILL PERSIST.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATES. YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE TAUNTON
HOMEPAGE AT WEATHER.GOV/BOSTON.

JWD
Local storm report, Jan 27, 7:43 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
743 PM EST SUN JAN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     NON-TSTM WND DMG NANTUCKET               41.27N 70.10W
01/27/2008                   NANTUCKET          MA   TRAINED SPOTTER

            POWER POLE SPLIT IN HALF AT INTERSECTION OF WEST DOVER
            AND UNION STREETS

&&

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 10:43 PM ESTWinter Weather AdvisoryBOXBristol4 hr
Jan 28, 4:00 AM ESTWind AdvisoryBOXBarnstable, Nantucket12 hr

Nearby

Winter Storm Warnings in Massachusetts, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.